Alert archive / Illinois / Heat Advisories in 2021

Heat Advisory 9, NWS Quad Cities, IA

August 27, 2021Lee County, Iowa; Hancock County, McDonough County, Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this heat advisory at Aug 27, 2021, 1:34 PM CDT for Lee County, Iowa; Hancock County, McDonough County, Illinois; Clark County, Scotland County, Missouri. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2021, 1:34 PM CDT (18:34 UTC)
Expired
Aug 28, 2021, 7:00 PM CDT
In force
29 hr
Issued by
NWS Quad Cities, IA

Counties Lee County, IA, Hancock County, IL, McDonough County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 146 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2021-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2021-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
358 J/kg
Mixed-layer CIN
-231 J/kg
Mixed-layer LCL
1213 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

764 
WWUS73 KDVN 271834
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
134 PM CDT Fri Aug 27 2021

IAZ099-ILZ034-035-MOZ010-280000-
/O.NEW.KDVN.HT.Y.0009.210827T1834Z-210828T0000Z/
Lee-Hancock-McDonough-Clark-
Including the cities of Fort Madison, Carthage, Macomb, 
and Kahoka
134 PM CDT Fri Aug 27 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat Index values up to 103.

* WHERE...In Missouri, Clark County. In Iowa, Lee County. In 
  Illinois, Hancock and McDonough Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

www.weather.gov/dvn
5 follow-up statements
001 
WWUS73 KDVN 272007
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
307 PM CDT Fri Aug 27 2021

IAZ088-089-098-ILZ025-026-280415-
/O.NEW.KDVN.HT.Y.0010.210828T1800Z-210829T0000Z/
Henry IA-Des Moines-Van Buren-Henderson-Warren-
Including the cities of Mount Pleasant, Burlington, Keosauqua, 
Oquawka, and Monmouth
307 PM CDT Fri Aug 27 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT SATURDAY...

* WHAT...Heat index values up to 102 expected.

* WHERE...In Iowa, Henry IA, Des Moines and Van Buren Counties. 
  In Illinois, Henderson and Warren Counties.

* WHEN...From 1 PM to 7 PM CDT Saturday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MOZ009-280415-
/O.EXB.KDVN.HT.Y.0009.000000T0000Z-210829T0000Z/
Scotland-
Including the city of Memphis
307 PM CDT Fri Aug 27 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT SATURDAY...

* WHAT...Heat index values up to 102.

* WHERE...Scotland County.

* WHEN...Until 7 PM CDT Saturday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IAZ099-ILZ034-035-MOZ010-280415-
/O.EXT.KDVN.HT.Y.0009.000000T0000Z-210829T0000Z/
Lee-Hancock-McDonough-Clark-
Including the cities of Fort Madison, Carthage, Macomb, 
and Kahoka
307 PM CDT Fri Aug 27 2021

...HEAT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SATURDAY...

* WHAT...Heat index values up to 103.

* WHERE...In Missouri, Clark County. In Iowa, Lee County. In 
  Illinois, McDonough and Hancock Counties.

* WHEN...Until 7 PM CDT Saturday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

www.weather.gov/dvn
822 
WWUS73 KDVN 280118
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
818 PM CDT Fri Aug 27 2021

IAZ099-ILZ034-035-MOZ009-010-281100-
/O.CON.KDVN.HT.Y.0009.000000T0000Z-210829T0000Z/
Lee-Hancock-McDonough-Scotland-Clark-
Including the cities of Fort Madison, Carthage, Macomb, Memphis, 
and Kahoka
818 PM CDT Fri Aug 27 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SATURDAY...

* WHAT...Heat index values between 100 to 105 Saturday afternoon.

* WHERE...In Missouri, Clark County. In Iowa, Lee County. In 
  Illinois, McDonough and Hancock Counties.

* WHEN...Until 7 PM CDT Saturday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IAZ088-089-098-ILZ025-026-281100-
/O.CON.KDVN.HT.Y.0010.210828T1800Z-210829T0000Z/
Henry IA-Des Moines-Van Buren-Henderson-Warren-
Including the cities of Mount Pleasant, Burlington, Keosauqua, 
Oquawka, and Monmouth
818 PM CDT Fri Aug 27 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
SATURDAY...

* WHAT...Heat index values between 100 to 105.

* WHERE...In Iowa, Henry IA, Des Moines and Van Buren Counties. 
  In Illinois, Henderson and Warren Counties.

* WHEN...From 1 PM to 7 PM CDT Saturday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

www.weather.gov/dvn

Uttech
912 
WWUS73 KDVN 280859
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
359 AM CDT Sat Aug 28 2021

IAZ099-ILZ034-035-MOZ009-010-281700-
/O.CON.KDVN.HT.Y.0009.000000T0000Z-210829T0000Z/
Lee-Hancock-McDonough-Scotland-Clark-
Including the cities of Fort Madison, Carthage, Macomb, Memphis, 
and Kahoka
359 AM CDT Sat Aug 28 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values between 100 to 105 this afternoon.

* WHERE...In Missouri, Clark County. In Iowa, Lee County. In 
  Illinois, McDonough and Hancock Counties.

* WHEN...Until 7 PM CDT Tonight.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IAZ088-089-098-ILZ025-026-281700-
/O.CON.KDVN.HT.Y.0010.210828T1800Z-210829T0000Z/
Henry IA-Des Moines-Van Buren-Henderson-Warren-
Including the cities of Mount Pleasant, Burlington, Keosauqua, 
Oquawka, and Monmouth
359 AM CDT Sat Aug 28 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

* WHAT...Heat index values between 100 to 105.

* WHERE...In Iowa, Henry IA, Des Moines and Van Buren Counties. 
  In Illinois, Henderson and Warren Counties.

* WHEN...From 1 PM to 7 PM CDT Tonight.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

www.weather.gov/dvn
548 
WWUS73 KDVN 281514
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
1014 AM CDT Sat Aug 28 2021

IAZ099-ILZ034-035-MOZ009-010-282315-
/O.CON.KDVN.HT.Y.0009.000000T0000Z-210829T0000Z/
Lee-Hancock-McDonough-Scotland-Clark-
Including the cities of Fort Madison, Carthage, Macomb, Memphis, 
and Kahoka
1014 AM CDT Sat Aug 28 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 105.

* WHERE...In Missouri, Clark and Scotland Counties. In Iowa, Lee 
  County. In Illinois, McDonough and Hancock Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IAZ088-089-098-ILZ025-026-282315-
/O.CON.KDVN.HT.Y.0010.210828T1800Z-210829T0000Z/
Henry IA-Des Moines-Van Buren-Henderson-Warren-
Including the cities of Mount Pleasant, Burlington, Keosauqua, 
Oquawka, and Monmouth
1014 AM CDT Sat Aug 28 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 103 expected.

* WHERE...In Iowa, Van Buren, Henry IA and Des Moines Counties. 
  In Illinois, Henderson and Warren Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

www.weather.gov/dvn
482 
WWUS73 KDVN 290003
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
703 PM CDT Sat Aug 28 2021

IAZ099-ILZ034-035-MOZ009-010-290115-
/O.EXP.KDVN.HT.Y.0009.000000T0000Z-210829T0000Z/
Lee-Hancock-McDonough-Scotland-Clark-
Including the cities of Fort Madison, Carthage, Macomb, Memphis, 
and Kahoka
703 PM CDT Sat Aug 28 2021

...HEAT ADVISORY HAS EXPIRED...

Heat indices have cooled slightly below advisory criteria this
evening. However, very warm and muggy conditions will persist
through the evening hours.

$$

IAZ088-089-098-ILZ025-026-290115-
/O.EXP.KDVN.HT.Y.0010.000000T0000Z-210829T0000Z/
Henry IA-Des Moines-Van Buren-Henderson-Warren-
Including the cities of Mount Pleasant, Burlington, Keosauqua, 
Oquawka, and Monmouth
703 PM CDT Sat Aug 28 2021

...HEAT ADVISORY HAS EXPIRED...

Heat indices have cooled slightly below advisory criteria this
evening. However, very warm and muggy conditions will persist
through the evening hours.

$$

www.weather.gov/dvn

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this heat advisory went out at Aug 27, 12:30 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Aug 27, 12:30 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1230 PM CDT Fri Aug 27 2021

.UPDATE...
Issued at 1230 PM CDT Fri Aug 27 2021

The upper level shortwave driving the current round of storms was
tracking well to the north at midday, across northeast IA into SW
WI, leaving the local area in a capped warm sector, devoid of any
cloud cover outside a few lingering low to mid level clouds.
These clouds were remnants from the elevated outflow boundary that
rolled south through the area this morning. This enhanced
stability has also delayed mixing and held temperatures in the
lower to mid 80s so far.

The forecast has been updated to confine low chances for
afternoon thunderstorms to the highway 20 corridor northward. With
convective temperatures in the mid 90s and a lack of active
boundaries or upper level triggers until a stronger wave lifts out
of NE this evening, even these low chances are probably overdone.
Temperatures are on track to reach the upper 80s to a few lower
90s, which should limit heat max index readings to no higher than
100 in the far south.

&&

.SYNOPSIS...
Issued at 243 AM CDT Fri Aug 27 2021

A rather active night was unfolding from the eastern Great Plains
into the Mississippi River valley, as a continuous stream of mid-
level disturbances interacted with a warm front and moisture
transport from the southern U.S. Said warm front was draped from the
NE/SD border into southern Michigan, with showers and storms ongoing
across it this morning with the assistance of a 30-40 knot LLJ. We
were quiet, but very warm and humid with 2 AM temperatures in the
low to mid 70s area-wide.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 243 AM CDT Fri Aug 27 2021

*Chance of showers and storms continues today mainly north of
Hwy 30; Level 2 (slight) risk for severe storms

*Continued hot and humid with peak PM heat indices near 100 degrees

[Discussion]

A repeat of yesterday's weather can be expected for much of the area
today, as the warm front slightly shifts to the north and the train
of mid-level shortwaves continues to chug across the upper
Mississippi River Valley. This means a continuation of heat and
humidity, along with a shift in the focus for showers and storms to
areas mainly north of Interstate 80.

Showers and storms occurring on the nose of convergence from the LLJ
and warm front in northern Iowa and southwest Wisconsin should
continue through much of the morning. Eventually, coverage should
begin to diminish by midday once the LLJ and its associated
convergence weakens. Given the close proximity of the showers and
storms and outflow boundaries on the southern end, I will hold on to
the flash flood watch through its expiration. However, current
trends show the heaviest QPF will likely remain north of the area
with the best LLJ convergence.

The main question for the rest of the day is what happens to the
cloud coverage associated with the activity and the added lift from
the LLJ. Morning satellite shows an expansive area of cirrus and
other clouds associated with the warm front and precipitation
stretching from central Nebraska into southern Minnesota/southwest
Wisconsin, with a gradual east and southeast movement noted. With
this moving into the area have decided to bump down highs ever so
slightly, with PM maxes now expected to be in the upper 80s to low
90s (cooler values likely around the Hwy 20 corridor closest to the
morning convection). With forecast soundings suggesting more mixing
of drier aloft down to the surface, this is resulting in forecast PM
heat indices in the upper 90s to near 100, vs. the past few days
where we were seeing values nearer to 105. With this in mind, have
decided to hold on a heat advisory with this package. IF clouds end
up being less in coverage and we can warm up a little more, then a
heat advisory may be needed.

With the train of shortwaves and warm front still not too far away,
expecting a refiring of showers and thunderstorms for areas mainly
north of Hwy 30 where morning outflow boundaries are likely to
reside late this afternoon into tonight. Given the heat, humidity
and presence of modest vertical shear (~30-35 kts of 0-6km shear),
some storms that develop could become strong and severe. The Storm
Prediction Center maintains a Level 2 (slight) risk for severe
thunderstorms north of a line from Belle Plaine IA to Galena IL.
Main concerns from any storms would be damaging wind gusts or large
hail. Outside of showers and storms, conditions will be quiet with
warmth and humidity sticking around.

.LONG TERM...(Saturday through Thursday)
ISSUED AT 243 AM CDT Fri Aug 27 2021

[Key Messages]

*Continued heat and humidity into the weekend before some relief
arrives for next week with a cold front

*Weather remains active with continued chances for showers/storms.
Marginal risk for severe storms through the weekend

[Discussion]

Long term period remains active for the area as the overall weather
pattern in place remains through the weekend. A cold front moving
through Sunday should bring some relief from temperatures and
humidity beginning early next week, and will also dictate what
happens with any potential impacts from the tropics late in the
period.

Saturday...

A repeat of today with continued heat and humidity and chances for
showers/storms. Depending on where storms fire today and tonight and
associated cloud cover, a heat advisory may be needed as peak heat
indices climb to near criteria. Additional PM storms are possible,
but look to be more tied to a cold front further north of the area.
SPC maintains a Level 1 (marginal) risk for severe storms northwest
of a Cedar Rapids to Dubuque line.

Sunday...

A better chance for more showers and storms to close out the weekend
as the cold front approaches the area from the northwest. The best
coverage appears to be focused more east of the Mississippi River
where the surface low and best mid-level forcing is tied, with
coverage more scattered to the west. The threat for severe storms is
low at this time given unfavorable vertical shear.

Monday on...

Much of our weather for this period is tied to what happens with the
cold front once it passes through the area. Some guidance including
the GFS and CMC stall the boundary over the area, effectively
keeping us under a continued threat of precipitation and humidity
into mid-next week. This could pose an issue given what is going on
in the tropics with Ida expected to move into the Mississippi River.
The GFS (and to a degree the ECMWF) is even hinting at potential for
a PRE Monday and Tuesday, but this is low confidence at this time
given how far out we are still from it.

What is higher confidence is that cooler temperatures are on track
to move into the area given northwest flow. Daily highs are only
forecast to climb into the 80s beginning Monday, with values looking
to stick in this range through the remainder of the period.
Dewpoints a little more low confidence given the frontal boundary
position, but values in the low 60s looking increasingly likely
heading towards mid week as a brief bout of high pressure looks to
move into the area.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
ISSUED AT 1230 PM CDT Fri Aug 27 2021

VFR conditions will prevail this afternoon through overnight with
the next round of thunderstorms likely passing well north and
northwest of the terminals. DBQ will be closest to the next round
of storms expected in northeast IA and southwest WI overnight,
but the probability of storms impacting the site is too low to
include mention. There is also a low potential for shallow ground
fog in the several hour window around sunrise, which is not
included at this time.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...Sheets
SYNOPSIS...Speck
SHORT TERM...Speck
LONG TERM...Speck
AVIATION...Sheets
Hazardous weather outlook, Aug 27, 11:50 AM CDT, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
1150 AM CDT Fri Aug 27 2021

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-281700-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1150 AM CDT Fri Aug 27 2021

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Isolated thunderstorms are possible late this afternoon through
tonight along and north of highway 20. The main threat from storms
will be strong gusty winds, small hail and heavy rainfall.

Heat index readings may reach as high as 100 late this afternoon
into early this evening south of Interstate 80.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

High levels of heat and humidity will linger Saturday, with peak
heat index values of around 100 to 105 degrees possible in the
afternoon hours.

There will be periodic chances for showers and thunderstorms through
the period. The Storm Prediction Center has a marginal risk for
severe storms north of a line from Cedar Rapids to Dubuque
Saturday and Saturday night. The main threat from storms would be
damaging wind gusts and large hail. The severe weather potential
is more uncertain heading into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight.

DLS

In the hours before

Local storm report, Aug 27, 7:55 AM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
755 AM CDT FRI AUG 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 AM     HEAVY RAIN       1 W SIGOURNEY           41.34N 92.22W
08/27/2021  M2.70 INCH       KEOKUK             IA   TRAINED SPOTTER

            RAINFALL FROM LAST EVENING.

&&

DC
Local storm report, Aug 27, 7:59 AM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
759 AM CDT FRI AUG 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     HEAVY RAIN       WHAT CHEER              41.40N 92.35W
08/27/2021  E5.00 INCH       KEOKUK             IA   PUBLIC

            REPORTED 5.00 INCHES OF RAIN IN TWO HOURS.

&&

DC
Local storm report, Aug 27, 8:08 AM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
808 AM CDT FRI AUG 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 PM     TSTM WND DMG     SIGOURNEY               41.34N 92.22W
08/26/2021                   KEOKUK             IA   TRAINED SPOTTER

            NUMEROUS 2.5 INCH TREE LIMBS DOWN ACROSS
            TOWN WITH TWO LARGE TREES DOWN. TIME OF THE
            EVENT ESTIMATED USING RADAR.

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 8:23 PM CDTSpecial Weather StatementDVNBenton52 min
Aug 26, 9:21 PM CDTSevere Thunderstorm WarningDVNIowa, Keokuk39 min
Aug 26, 9:58 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNKeokuk47 min
Aug 26, 10:29 PM CDTFlash Flood WarningDVNKeokuk4 hr
Aug 26, 10:43 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNKeokuk, Washington47 min
Aug 26, 10:57 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNJefferson, Washington48 min
Aug 26, 11:20 PM CDTTornado WarningDVNJefferson, Keokuk27 min
Aug 26, 11:39 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNJefferson, Washington31 min
Aug 27, 3:07 PM CDTHeat AdvisoryDVNDes Moines, Henry, Van Buren28 hr

Nearby

Heat Advisories in Illinois, 2021Heat Advisories in Missouri, 2021Heat Advisories in Iowa, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.